Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Characterizations of amenable groups


Author: William R. Emerson
Journal: Trans. Amer. Math. Soc. 241 (1978), 183-194
MSC: Primary 43A07; Secondary 43A15
MathSciNet review: 492296
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generalizing a construction of Banach from 1923 we obtain new criteria for the amenability of a locally compact group G. The relationship of these new criteria to known characterizations is then investigated, and in particular a formally strenghthened version of the von Neumann/Dixmier condition for amenability is established.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A07, 43A15

Retrieve articles in all journals with MSC: 43A07, 43A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0492296-8
PII: S 0002-9947(1978)0492296-8
Keywords: Amenable group, invariant mean
Article copyright: © Copyright 1978 American Mathematical Society